Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have lump with mucus in throat, smoke and drink. Have pain while swallowing, took penicillin but no help.

Aug 2013
User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 1996
Answered : 1025 Questions
Hello doctor, I have problem in my throat, I do smoke and drink. 4 weeks back , I Had pain when swallowing, so i thought i have sore throat. And i have taken pencillion but nothing happened, I have lookked at the mirror today , i noticed small lump on right side( where the pain is) and alos my throat area is full of mucus. Acid taste in mouthch. Feel something in my throat. Also throat surface is white (mucus color) . is this cancer tumour. and also there are very tiny size lump in left side. (all lump are next to tonsil) . ear pain also present. Eye discharge alos present in the morning. My upper area of mouth look bit yellowish (may be due to smoking) please advice me.My muth is sticky.My right size tonsil is little bigger than left. Will acid reflux cause lump in the throat.

Posted Mon, 23 Sep 2013 in Ear, Nose and Throat Problems
Answered by Dr. Sriram Nathan 49 minutes later
Brief Answer:
Nothing to worry about...

Detailed Answer:
HelloXXXXXand Welcome to XXXXXXX

I am Dr Sriram Nathan, an ENT consultant and have sufficient experience in treating infections of the throat.

I have understood your problem and concerns but do not worry as what you are experiencing is normal in the recovery phase of the infection and also due to reflux.

All the lump which you are observing near the tonsil area will in all probability will be either an infected focus which is getting healed or a tonsillolith (tonsil stone).
Both these conditions will recover in due course of time provided you take your medications properly.

Since you are having acid taste and since you smoke and drink you also would be having reflux which may cause the feeling of lump in the throat.
To any patient coming to me with such complaints, I would usually prescribe tablet pantoprazole 40 mg twice daily before food for a minimum period of two weeks along with an antacid syrup three times daily after food for two weeks. Your doctor will know about these. Start this anti reflux treatment as soon as possible.

About your specific doubts:
Ear pain can occur due to the infection and reflux problem, so treat them and your ear pain will subside in due course of time. If not consult an ENT for examination of the ear.
Some amount of eye discharge is expected in any infection, wash the eyes regularly and keep them clean. However if it persists then you must consult an Ophthalmologist.
Yellowish discoloration of mouth can be due to your infection, reflux and also due to smoking and this would also explain the the sticky feeling in the mouth.
Some amount of size difference between the tonsils is normal especially since you have signs of infection and reflux. Do not worry about this.

Take the anti reflux medications, complete the course of antibiotics and try to reduce or stop smoking/drinking and you will recover in a week or two.
If however you are not feeling better then you must consult an ENT who may ask for a throat swab after proper examination to give you a more directed treatment.

Meanwhile do not take oily, spicy and high flavored foods

Hope I have answered all your questions, I would be happy to answer any more doubts which you may have.

take care and get well soon

Dr Sriram Nathan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor